Alert archive / Connecticut / Winter Storm Warnings in 2015
Winter Storm Warning 5, NWS New York, NY
NWS New York, NY issued this winter storm warning at Mar 1, 2015, 3:34 PM EST for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2015, 3:34 PM EST (20:34 UTC)
- Expired
- Mar 2, 2015, 3:39 AM EST
- In force
- 12 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS41 KOKX 012034 WSWOKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 334 PM EST SUN MAR 1 2015 ...WINTRY WEATHER EXPECTED THROUGH LATE TONIGHT... CTZ008-010>012-NYZ078>081-020615- /O.UPG.KOKX.WW.Y.0011.000000T0000Z-150302T1200Z/ /O.NEW.KOKX.WS.W.0005.150301T2034Z-150302T1200Z/ NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 334 PM EST SUN MAR 1 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...MUCH OF SOUTHEAST CONNECTICUT...AND CENTRAL AND EASTERN LONG ISLAND. * HAZARD TYPES...SNOW...BRIEFLY MIXING WITH OR CHANGING TO FREEZING RAIN ACROSS LONG ISLAND THIS EVENING. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 7 INCHES. ICE ACCUMULATION OF A GLAZE TO A TENTH OF AN INCH OF ICE IN SUFFOLK COUNTY. * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. * TEMPERATURES...UPPER 20S. * TIMING...SNOW WILL BE MODERATE TO LOCALLY HEAVY AT TIMES INTO THIS EVENING. * IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW COVERED SURFACES. * WINDS...WEST 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CTZ005>007-NYZ067-068-020615- /O.CON.KOKX.WW.Y.0011.000000T0000Z-150302T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-ORANGE- PUTNAM- 334 PM EST SUN MAR 1 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * LOCATIONS...INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW. * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. * TEMPERATURES...MID 20S. * TIMING...SNOW WILL BE MODERATE AT TIMES INTO THIS EVENING... THEN TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT. * IMPACTS...SNOW COVERED SURFACES WILL CAUSE TRAVEL DIFFICULTIES ESPECIALLY ON UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CTZ009-NJZ002-004-006-103>108-NYZ069>075-176>179-020615- /O.CON.KOKX.WW.Y.0011.000000T0000Z-150302T1200Z/ SOUTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 334 PM EST SUN MAR 1 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * LOCATIONS...THE GREATER NEW YORK CITY METROPOLITAN AREA. * HAZARD TYPES...SNOW AND ICE. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES. ICE ACCUMULATION FROM A GLAZE TO A TENTH OF AN INCH OF ICE. * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. * TEMPERATURES...IN THE UPPER 20S. * TIMING...SNOW WILL BE MODERATE TO LOCALLY HEAVY AT TIMES LATE THIS AFTERNOON...AND SHOULD MIX WITH SLEET AT TIMES LATE THIS AFTERNOON. PRECIPITATION SHOULD MIX WITH OR CHANGE TO SLEET AND FREEZING RAIN THIS EVENING ESPECIALLY FROM NEW YORK CITY SOUTH...BEFORE ENDING AFTER MIDNIGHT TONIGHT. * IMPACTS...SNOW AND ICE WILL CAUSE TRAVEL DIFFICULTIES ESPECIALLY ON UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
960 WWUS41 KOKX 020533 WSWOKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1233 AM EST MON MAR 2 2015 ...WINTER STORM WINDING DOWN... CTZ005>007-009-NJZ002-004-006-103>108-NYZ067>075-176>179-020645- /O.CAN.KOKX.WW.Y.0011.000000T0000Z-150302T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1233 AM EST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW AND FREEZING RAIN WILL CONTINUE TO TAPER OFF RAPIDLY THROUGH 1 AM. NO ADDITIONAL ACCUMULATION IS EXPECTED. THE WINTER WEATHER ADVISORY HAS THEREFORE BEEN CANCELLED. $$ CTZ008-010>012-NYZ078>081-020900- /O.EXT.KOKX.WS.W.0005.000000T0000Z-150302T0900Z/ NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1233 AM EST MON MAR 2 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * LOCATIONS...MUCH OF SOUTHEAST CONNECTICUT...AND CENTRAL AND EASTERN LONG ISLAND. * HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN. * ACCUMULATIONS...ADDITIONAL SNOW OF LESS THAN AN INCH...WITH ICE ACCRETION LESS THAN A TENTH OF AN INCH. * TEMPERATURES...IN THE UPPER 20S TO AROUND 30. * TIMING...THE PRECIPITATION WILL CONTINUE TO TAPER OFF OVERNIGHT AND WILL COME TO AN END BY 4 AM. * IMPACTS...HAZARDOUS TRAVEL. * WINDS...WEST 5 MPH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JMC
797 WWUS41 KOKX 020839 WSWOKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 339 AM EST MON MAR 2 2015 ...WINTER STORM HAS COME TO AN END... CTZ008-010>012-NYZ078>081-020945- /O.CAN.KOKX.WS.W.0005.000000T0000Z-150302T0900Z/ NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 339 AM EST MON MAR 2 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE WINTER STORM WARNING. SNOW AND FREEZING RAIN HAVE ENDED ACROSS THE REGION. THE WARNING HAS THEREFORE BEEN CANCELLED. $$ JMC
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 1:40 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 1, 1:40 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
140 PM EST SUN MAR 1 2015
.SYNOPSIS...
A FRONTAL SYSTEM WILL APPROACH FROM THE WEST...THEN PASS THROUGH
TONIGHT AS WEAK LOW PRESSURE DEVELOPS SOUTH OF LONG ISLAND. HIGH
PRESSURE WILL BRIEFLY BUILD IN MONDAY NIGHT...THEN PASS TO THE
EAST ON TUESDAY. A WARM FRONT WILL LIFT THROUGH TUESDAY
NIGHT...FOLLOWED BY A COLD FRONT WEDNESDAY INTO THURSDAY. ANOTHER
HIGH WILL THEN BUILD IN FOR THE REST OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LIGHT TO OCCASIONAL MODERATE SNOW HAS OVERSPREAD THE AREA. FCST
SOUNDINGS CONTINUE TO SHOW ENOUGH WARMING TO BRING A MIX WITH OR
CHANGE TO FREEZING RAIN ACROSS NYC METRO AND LONG ISLAND THIS
EVENING. PRECIPITATION IS FORECAST TO COME TO AN END FROM WEST TO
EAST AFTER MIDNIGHT TONIGHT.
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE ENTIRE AREA.
STILL EXPECT 2-4 INCHES OF SNOW WITH UP TO A TENTH OF AN INCH OF
ICE ACROSS NYC/LONG ISLAND/NE NJ/COASTAL WESTCHESTER AND
FAIRFIELD. EXPECT AT LEAST 4-6 INCHES OF SNOW ELSEWHERE...AND WITH
SHORT RANGE MODELS SHOWING GOOD BANDING POTENTIAL LATE THIS
AFTERNOON AND EVENING ESPECIALLY EAST AND SNOW RATIOS OF 12 TO
1...IT IS POSSIBLE THAT PORTIONS OF SOUTHERN CT MAY REQUIRE
UPGRADE TO A SHORT-FUSED WINTER STORM WARNING. WILL BE WATCHING
NEAR TERM RADAR TRENDS OVER SE PA AND NORTHERN NJ INTO EARLY THIS
AFTERNOON...WHERE THIS BANDING SHOULD INITIALLY DEVELOP...BEFORE
MAKING FINAL DECISION.
HIGH TEMPERATURES TODAY WILL BE IN THE MID 20S INLAND AND NEAR
FREEZING ALONG THE COAST. LOW TEMPERATURES TONIGHT ARE FORECAST TO
BE IN THE LOW TO MID 20S INLAND AND IN THE UPPER 20S TO LOWER 30S
ALONG THE COAST. COULD SEE A SLIGHT RISE IN TEMPERATURES LATE
SUNDAY NIGHT AFTER THE PRECIPITATION COMES TO AN END.
&&
.SHORT TERM /MONDAY/...
HIGH PRESSURE APPROACHES FROM THE WEST ON MONDAY...THEN BUILDS
OVERHEAD ON TUESDAY. HIGHS MONDAY AND TUESDAY SHOULD BE AROUND
5-10 DEGREES BELOW NORMAL. GUSTY NW WINDS MONDAY WITH GUSTS BY
AFTERNOON UP TO 25-35 MPH WITH SOME ISOLATED GUSTS TO 40 MPH
POSSIBLE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS HIGH PRESSURE MOVES OFFSHORE...A WARM FRONT WILL LIFT TOWARDS
THE AREA TUESDAY NIGHT. PRECIPITATION WILL OVERSPREAD THE AREA BY
TUE EVENING AS SNOW...BUT WITH INCREASING S-SW WINDS AND STRONG
WARM AIR ADVECTION TEMPS WILL WARM TUE NIGHT WITH SNOW CHANGING
OVER TO RAIN FROM S TO N. THERE IS SOME UNCERTAINTY IF THE LOW
LEVEL JET WILL BE STRONG ENOUGH TO PUSH IT THROUGH AT THE SURFACE.
CLIMATOLOGY SAYS NO WITH THE LOW SO FAR TO THE NW...SO TEMPS IN
THE MID TO UPPER 40S MAY BE TOO HIGH. HOWEVER...DO THINK TEMPS
SHOULD BE ABOVE FREEZING BUT HOW MUCH WILL DEPEND ON THE AMOUNT OF
MELTING OF THE SNOW PACK. THIS...IN ADDITION TO RAINFALL COULD
LEAD TO MINOR FLOODING ISSUES. COLD FRONT MOVES ACROSS WED
FOLLOWED BY ANOTHER BOUNDARY LATE WED NIGHT. THE NORTHERN EDGE OF
THE PRECIPITATION SHIELD OF A SOUTHERN STREAM SYSTEM RIDING ALONG
THIS SECONDARY BOUNDARY COULD KEEP PRECIPITATION LINGERING INTO
THU...ALTHOUGH THE TREND HAS BEEN S OVER THE LAST 12 HOURS. HAVE
KEPT CHANCE POPS FOR NOW. COLD WEATHER ALSO RETURNS IN THE WAKE OF
THIS SECOND BOUNDARY.
STRONG CANADIAN HIGH PRES THEN BUILDS TOWARDS THE AREA INTO THE
WEEKEND WITH DRY WEATHER BUT THE WELL BELOW NORMAL TEMPS
CONTINUING.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WEAK LOW PRES WILL APPROACH FROM THE SW TODAY...AND PASS S OF LI
TONIGHT.
CONDITIONS RAPIDLY FALLING TO IFR THEN LIFR THIS AFTERNOON.
MODERATE SNOW EXPECTED FROM TIME TO TIME FROM LATE THIS AFTERNOON
INTO EARLY THIS EVENING. SNOW TRANSITIONS TO FREEZING RAIN AT
KJFK/KISP AROUND 2Z...MAYBE AN HOUR OR SO EARLIER...AROUND 3Z
KLGA/KEWR...MAYBE AN HOUR EARLIER...AND AT 4Z AT KTEB...IF AT ALL.
SHOULD REMAIN ALL SNOW AT KSWF/KHPN/KBDR/KGON. PRECIPITATION COMES
TO AN END FROM 5-7Z FROM W TO E +/- AN HOUR OR SO...WITH
CONDITIONS IMPROVING TO MVFR AS THE SNOW ENDS.
MOST LIKELY TOTAL RUNWAY ACCUMULATIONS BY 06Z MON:
KGON...4-6.
KSWF/KHPN/KBDR...3-6.
KEWR/KTEB/KLGA...3-5.
KJFK/KISP...2-3.
AFTER THE PRECIPITATION ENDS...CONDITIONS TRANSITION TO VFR BY
AROUND 12Z.
LIGHT AND VARIABLE INLAND...S-SSW WINDS AROUND 8-12KT NEAR THE
COAST TO START...WITH SOME OCCASIONAL GUSTS TO AROUND 20 KT
THROUGH AROUND 21Z. WINDS BECOME LIGHT AND VARIABLE THROUGHOUT
LATE THIS AFTERNOON/EARLY THIS EVENING. AS THE SNOW ENDS WINDS GO
SW THEN W AT UNDER 10 KT EARLY MONDAY MORNING. WINDS THEN BECOME
NW AND INCREASE TO 13-18G22-27KT BY AROUND MID MORNING.
.OUTLOOK FOR 18Z MONDAY THROUGH WEDNESDAY...
.MONDAY AFTERNOON-TUESDAY MORNING...VFR. NW WINDS G25-30 KT
LIKELY INTO EARLY MONDAY EVENING.
.TUESDAY AFTERNOON...CHANCE MVFR OR LOWER IN SNOW.
.TUESDAY NIGHT...IFR OR LOWER LIKELY. SNOW...CHANGING TO A WINTRY
MIX AFTER MIDNIGHT...AND THEN RAIN LATE AT ALL TERMINALS EXCEPT
KSWF. LLWS LIKELY.
.WEDNESDAY...IFR OR LOWER POSSIBLE IN ANY RAIN - FREEZING RAIN
CHANGING TO RAIN AT KSWF. LLWS POSSIBLE IN THE MORNING.
.WEDNESDAY NIGHT-THURSDAY...MVFR OR LOWER POSSIBLE IN ANY
PRECIPITATION...OTHERWISE VFR. IF THERE IS PRECIPITATION...SHOULD
HAVE RAIN CHANGING TO SNOW WEDNESDAY NIGHT AND CONTINUING AS ALL
SNOW INTO THURSDAY. NW WINDS G15-20KT POSSIBLE.
.THURSDAY NIGHT-FRIDAY...VFR. NW WINDS G15-20KT POSSIBLE THURSDAY
NIGHT.
&&
.MARINE...
TRANQUIL TODAY WITH DEPARTING HI PRES...THEN WINDS INCREASE TO SCA
LEVELS MON AND GRADUALLY DIMINISH MON NIGHT. CONDITIONS BELOW SCA
LEVELS ON TUE WITH TRANSIENT HI PRES...THEN SCA WINDS AND/OR SEAS
POSSIBLE WED AND ESPECIALLY THU WITH A SLOW MOVING FRONTAL SYSTEM.
WINDS AND SEAS SUBSIDE TO LBW SCA LEVELS ON FRI.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR AROUND 4-6 TENTHS OF AN INCH OF LIQUID
EQUIVALENT TO FALL THROUGH TONIGHT. WITH ALL OF THIS EXPECTED TO
BE EITHER FROZEN OR FREEZING PRECIPITATION...NO IMMEDIATE
HYDROLOGIC IMPACT IS EXPECTED.
BETWEEN 1/2 TO 1 INCH OF LIQUID EQUIVALENT PRECIPITATION IS
POSSIBLE LATE TUE THROUGH WED. MOST OF THIS WILL FALL AS
RAIN...THEREFORE THE COMBINATION OF THIS AND A MELTING SNOW PACK
COULD CAUSE SOME MINOR NUISANCE FLOODING ISSUES.
ICE WILL CONTINUE TO DEVELOP ON LOCAL AREA RIVERS AND STREAMS AS
TEMPERATURES REMAIN WELL BELOW AVERAGE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR CTZ005>012.
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR NYZ067>075-
078>081-176>179.
NJ...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR NJZ002-004-
006-103>108.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO MIDNIGHT EST MONDAY
NIGHT FOR ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM EST TUESDAY FOR
ANZ350-353-355.
&&
SYNOPSIS...FIG
NEAR TERM...FIG/GOODMAN
SHORT TERM...FIG
LONG TERM...FIG
AVIATION...MALOIT
MARINE...JMC/GOODMAN
HYDROLOGY...FIGHazardous weather outlook, Mar 1, 4:29 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 429 AM EST SUN MAR 1 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-020930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 429 AM EST SUN MAR 1 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-020930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 429 AM EST SUN MAR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Mar 1, 2:49 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 249 PM EST SUN MAR 1 2015 NJZ006-104>108-NYZ072>075-078>081-176>179-012200- HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 249 PM EST SUN MAR 1 2015 A BAND OF MODERATE TO LOCALLY HEAVY SNOW OVER THE NEW YORK CITY METROPOLITAN AREA AND LONG ISLAND WILL PRODUCE SNOWFALL RATES OF AN INCH PER HOUR...AND VISIBILITY BETWEEN ONE QUARTER AND ONE HALF MILE. THIS IS CREATING HAZARDOUS DRIVING CONDITIONS...SO EXERCISE EXTRA CAUTION IF OUT DRIVING LATE THIS AFTERNOON.
Local storm report, Mar 1, 2:56 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
256 PM EST SUN MAR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HEAVY SNOW WEST ISLIP 40.71N 73.30W
03/01/2015 M2.0 INCH SUFFOLK NY TRAINED SPOTTER
&&
TFMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:20 AM EST | Small Craft Advisory | OKX | 49 hr |
Nearby
Winter Storm Warnings in Connecticut, 2015Winter Storm Warnings in New York, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.